Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I be worred that I am not worried
May 7, 2012

I was diagnosed positive in 1991 but did not get on to treatment until 2010 (atripla) only after I suffered a mild bout of little blisters on my tongue. I was shocked to discover that I had a CD4 count of 128 as I had never suffered any OIs. Apart from suffering very mild insomnia for about 3 days, I have never felt better in my life. I now have a CD4 count of 498 and Viral load of 69. I rarely ever feel "i am HIV positive" and in fact forget that I am infected. I want to go mountain climbing (Kilimanjaro) at the end of the year and want to know if the if the high altitude will affect the efficacy of the meds. I know that I may suffer nausea, vomitting and perhaps nose bleed as a result of the thin air and high altitutude but given that I feel as strong as horse I dont think the five day climb will affect me. My doctor who is very cautious thinks I take my status and health very casually and I should be more careful. I am now worried that perhaps I am being calvalier and should be worried about the future. Should I be worried about future side effects or harming my health with extreme sports?

Response from Mr. Vergel

Don't feel so alone. For many people living with HIV, the virus is not even a daily concern. They lead their lives like they would if they were HIV negative. Good for them!

But for some, this is not always the case. Side effects, aging related issues, low income/bad healthcare, lack of support, and other factors remind them of HIV daily.

Go climb mountains! HIV should not stop you.

Nelson



Previous
saggy tits - what the hell?
Next
androgel o nebido

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement